Alert archive / Louisiana / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 10, 2014, 12:01 AM CDT for Saint Martin Parish, Louisiana. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2014, 12:01 AM CDT (05:01 UTC)
- Expired
- May 10, 2014, 2:00 AM CDT
- In force
- 119 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Saint Martin Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1659 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
186 WGUS54 KLCH 100501 FFWLCH LAC099-100700- /O.NEW.KLCH.FF.W.0001.140510T0501Z-140510T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1201 AM CDT SAT MAY 10 2014 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA... * UNTIL 200 AM CDT * AT 1155 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM PERSISTENT MODERATE TO HEAVY RAINS OVER THE WARNED AREA THIS EVENING. THIS INCLUDES REPORTS OF ROAD CLOSURES IN AND AROUND THE CITY OF HENDERSON HAVE ALSO BEEN RECEIVED. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE PELBA AND CECILIA PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3034 9188 3039 9168 3036 9166 3024 9182 $$ 25
1 follow-up statement
727 WGUS74 KLCH 100642 FFSLCH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 142 AM CDT SAT MAY 10 2014 LAC099-100700- /O.CON.KLCH.FF.W.0001.000000T0000Z-140510T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. MARTIN LA- 142 AM CDT SAT MAY 10 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTH CENTRAL ST. MARTIN PARISH... AT 135 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT ROAD CLOSURES IN AND AROUND HENDERSON. RADAR TRENDS SUGGEST RAINFALL INTENSITY IS DECREASING IN THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE PELBA AND CECILIA PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3034 9188 3039 9168 3036 9166 3024 9182 $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 9, 11:51 PM CDT, 10 minutes earlier.
Area forecast discussion, May 9, 11:51 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1151 PM CDT FRI MAY 9 2014 .AVIATION...THE LOWER PORTION OF THE ATMOSPHERE WILL REMAIN QUITE MOIST WITH ONLY LIGHT WINDS IN THE WAKE OF AN MCS TO THE SOUTHEAST OF ARA. RAIN SHOULD TAPER OFF FOR LFT AND ARA OVER THE NEXT COUPLE OF HOURS. IFR CIGS WILL BE POSSIBLE AS WE PROGRESS TOWARDS MORNING AT LCH. MVFR CIGS ELSEWHERE WITH IMPROVEMENT TO VFR SATURDAY AFTERNOON. SWEENEY && .PREV DISCUSSION... /ISSUED 946 PM CDT FRI MAY 9 2014/ DISCUSSION... WELL AS SOON AS I UPPED THE POPS FOR THE MASS OF CONVECTION APPROACHING THE NWRN ZONES...THE DRY AIR TAKES OVER AND THE RAINFALL DIES. MEANWHILE THE RADAR BEGAN LIGHTING UP OVER LOWER ACADIANA AND THE NWRN GULF WHERE THE NEXT WEAK PERTURBATION IN THE FLOW ALOFT IS APPROACHING. THUSLY HAVE ADJUSTED POPS FOR THE BULK OF THE NIGHT TO ACCOUNT FOR THESE RADAR TRENDS. WILL HAVE TO MONITOR RAINFALL AMOUNTS OVER THE SERN ZONES AS TOTALS COULD BEGIN PILING UP WITH THE EVER SO SLOW MOVEMENT OF THE PRECIP. UPDATE OUT SHORTLY. 25 MARINE... SFC ANALYSIS SHOWS A MESO-HIGH DEVELOPED OVER THE CNTL TX COAST IN WAKE OF THE CONVECTION...WITH WINDS GOING MORE NRLY OVER SERN TX AND THE WRN WATERS. THUS INITIAL WIND DIRECTIONS WEST OF CAMERON HAVE BEEN UPDATED TO ACCOUNT WITH THIS UPDATE. 25 PREV DISCUSSION... /ISSUED 706 PM CDT FRI MAY 9 2014/ DISCUSSION... UPDATED THE EVENING GRIDS/ZONES TO INCREASE POPS DRAMATICALLY OVER THE TX ZONES AS 88DS SHOW WIDESPREAD SHOWERS/STORMS ABOUT TO MOVE INTO THE EXTREME NWRN ZONES. MEANWHILE MAINTAINED HIGH POPS OVER LOWER ACADIANA AS CONVECTION CONTINUES TO MOVE ASHORE FROM THE GULF INTO THIS AREA. IN THE MIDDLE...EARLY DATA FROM THE 00Z KLCH SOUNDING SHOWS A FAIR AMOUNT OF DRY AIR ALOFT (BETWEEN 750MB AND 550MB) WHICH COULD HINDER CONVECTIVE DEVELOPMENT SOMEWHAT. OR LEAD TO GOOD DOWNBURSTS IF STRONG UPDRAFTS CAN DEVELOP. ELSEWHERE NO CHANGES WERE MADE ATTM. 25 PREV DISCUSSION... /ISSUED 648 PM CDT FRI MAY 9 2014/ AVIATION...SKIES SHOULD REMAIN MOSTLY CLOUDY WITH MVFR CIGS ACROSS THE SOUTHERN TERMINALS WHILE AEX REMAINS VFR WITH AC ABOVE. A BAND OF SHOWERS AND THUNDERSTORMS COULD REACH BPT IN A FEW HOURS WITH CONTINUED MVFR CIG/VIS WITH TSTMS. EXPECTING MVFR LATER TNITE FOR ALL SINCE THE ATMOSPHERE REMAINS QUITE MOIST. BEST TERMINAL LOOKS TO BE AEX ON SATURDAY WITH VFR CIGS OTHERWISE MVFR. SWEENEY PREV DISCUSSION... /ISSUED 322 PM CDT FRI MAY 9 2014/ DISCUSSION... LATEST ANALYSIS SHOWS SFC HIGH PRESSURE RIDGING ACROSS THE SE U.S./N GULF WITH A PREDOMINATE S TO SE FLOW. RADAR SHOWS SCT SHRA/TSRA OVER C LA THIS AFTERNOON...WITH REMNANT -RA FROM PREVIOUS MORNING CONVECTION OVER SC LA/COASTAL WATERS. TEMPS MAINLY IN THE LOWER 80S SE TX/SW LA...WITH UPPER 70S OVER C LA. WEAK UPPER LEVEL DISTURBANCES WILL KEEP SCT SHRA/TSRA OVER THE REGION THIS AFTERNOON AND EVENING. BETTER CHANCES OF SHRA/TSRA RETURNS LATER THIS EVENING AND OVERNIGHT AS A STRONGER IMPULSE (PRODUCING THE MCS OVER C TX THIS AFTERNOON) APPROACHES THE REGION. THE MAIN ENERGY IS EXPECTED TO AFFECT THE COASTAL WATERS INTO SC LA THIS EVENING INTO EARLY SAT MORNING...THUS WHERE LEAVING THE HIGHEST SHRA/TSRA CHANCES. AFTER THIS IMPULSE MOVES THROUGH...EXPECTING TO SEE GREATLY DIMINISHED CHANCES 10-20% FOR THE REMAINDER OF THE WEEKEND. TEMPS EXPECTED TO REMAIN ABOVE NORMAL THRU THE WEEKEND...ESPECIALLY FOR OVERNIGHT LOWS. THE NEXT SIGNIFICANT UPPER LEVEL TROF IS EXPECTED TO DEEPEN AS IT MOVES E OF THE ROCKIES MON/TUE TIME FRAME. THIS WILL BRING AN INCREASED CHANCE OF SHRA/TSRA WITH A COLD FRONTAL PASSAGE. THE GFS STILL ABOUT 24-36 HRS QUICKER IN FROPA & SHRA/TSRA FOR TUE THAN THE SLOWER ECMWF...WHICH SHOWS THIS UNFOLDING WED AFTERNOON. FOR THE CONTINUED DISCREPANCY...HAVE KEPT BASICALLY 30-40% FOR TUE & TUE NIGHT. ONCE THE FRONT IS THRU...EXPECTING COOLER AND DRIER CONDITIONS FOR THE REST OF THE WEEK. DML MARINE... THE CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE OVERNIGHT INTO SATURDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVES ACROSS THE REGION. LIGHT TO MODERATE SOUTHERLY WINDS WILL PREVAIL OVER THE WEEKEND INTO EARLY NEXT WEEK AS HIGH PRESSURE REMAINS EAST OF THE COASTAL WATERS AND LOW PRESSURE CONTINUES OVER THE PLAINS. A COLD FRONT WILL MOVE INTO THE COASTAL WATERS BY MID WEEK WITH MODERATE NORTHERLY WINDS DEVELOPING BEHIND IT. && .PRELIMINARY POINT TEMPS/POPS... KLCH 70 84 73 84 73 / 30 20 10 20 10 KBPT 71 82 73 82 73 / 60 20 10 20 10 KAEX 68 86 70 87 70 / 30 20 10 20 10 KLFT 70 84 71 85 72 / 80 30 10 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV WWW.TWITTER.COM/NWSLAKECHARLES WWW.YOUTUBE.COM/NWSLAKECHARLES &&
Hazardous weather outlook, May 9, 5:03 AM CDT, 18 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 503 AM CDT FRI MAY 9 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 101115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 503 AM CDT FRI MAY 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE AND A VERY MOIST AIR MASS WILL COMBINE FOR A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS. OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THE STORMS. ALSO...BRIEF HEAVY RAINFALL WILL OCCUR. AN AVERAGE OF BETWEEN 1/2 AND 1 1/2 INCHES OF RAINFALL IS EXPECTED. SOME LOCALLY HIGHER AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE. IF THESE HIGHER AMOUNTS OCCUR IN A SHORT PERIOD OF TIME OVER AN URBAN AREA...SOME PONDING OF WATER ON ROADWAYS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MOIST AIR MASS WILL CONTINUE OVER THE WEEKEND INTO EARLY NEXT WEEK. A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED WITH AGAIN OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL THE MAIN CONCERNS WITH THE STORMS. A COLD FRONT IS EXPECTED TO DRY THINGS OUT AGAIN BY MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-101115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 503 AM CDT FRI MAY 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL BRING WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS. OCCASIONAL CLOUD TO WATER LIGHTNING AND BRIEF HEAVY RAINFALL REDUCING VISIBILITIES BELOW 2 NM CAN BE EXPECTED WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LIGHT TO MODERATE ONSHORE FLOW CAN BE EXPECTED THROUGH THE WEEKEND INTO EARLY NEXT WEEK WITH A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL MOVE ACROSS BY MID WEEK...WITH MODERATE TO POSSIBLY STRONG NORTH WINDS DEVELOPING BEHIND IT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:35 AM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 115 min |
| May 10, 2:04 AM CDT | Areal Flood Warning | LCH | Saint Martin | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.